MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513402
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 sc biopsy forceps was used in the colon during a colonoscopy procedure performed on (b)(6) 2022.During the procedure, a metal splinter was noted when the jaws of the forceps came out of the working channel.A photo provided by the customer confirmed this event.The biopsy forceps was removed and another radial jaw 4 sc was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a180104 captures the reportable event of device contamination with chemical or other material.Block h10: the returned radial jaw 4 sc device was analyzed, and a visual inspection observed that the clevis was bent.Under magnification of the microscope, there were no foreign materials present on the returned device.The picture provided by the customer shows the biopsy forceps inside of the patient with an object like a "small stick" inside between the closed jaws.However, it is not possible to determine with the picture what kind of object it can be.The reported event was not confirmed.Based on all available information, no evidence of any foreign material was found on the returned device.In the image provided by the customer it is possible to observe an object like a "small stick", however, this object cannot be defined or identified.Therefore, the investigation conclusion is no problem detected since the device complaint or problem cannot be confirmed.The clevis bent could have occurred because of manipulation or technique used during the procedure since there is no previous reported information about this issue.Therefore, the most probable root cause of the investigation finding clevis bent is adverse event related to procedure.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15250616
Report Number3005099803-2022-04643
Device Sequence Number5905698
Product Code FCL
UDI-Device Identifier08714729778028
UDI-Public08714729778028
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberM00513402
Device Catalogue Number51475
Device Lot Number0029102623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown